Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2005, 7:01 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 4, 2005, 7:50 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:38 PM MDT | HAIL 0.88 | 10 Nne Sidney, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 050101 SVRCYS NEC033-050145- /O.NEW.KCYS.SV.W.0102.050705T0101Z-050705T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 745 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT VERNON...OR ABOUT 10 MILES SOUTHWEST OF SIDNEY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORENZO BY 715 PM MDT 8 MILES SOUTHWEST OF SIDNEY BY 720 PM MDT 6 MILES SOUTHWEST OF SIDNEY AIRPORT BY 725 PM MDT LAT...LON 4140 10313 4102 10323 4102 10268 4140 10265 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 050124 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 723 PM MDT MON JUL 4 2005 NEC033-050145- /O.CON.KCYS.SV.W.0102.000000T0000Z-050705T0145Z/ CHEYENNE NE- 723 PM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR CHEYENNE COUNTY... AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GURLEY...OR ABOUT 12 MILES NORTH OF SIDNEY...MOVING EAST AT 15 MPH. ANOTHER SEVERE STORM WAS LOCATED 2 MILES SOUTH OF SIDNEY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILLER AIRSTRIP BY 730 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR CHEYENNE AND MORRILL COUNTIES IN THE PANHANDLE OF NEBRASKA. LAT...LON 4140 10313 4102 10323 4102 10268 4140 10265 $$ DAUGHERTY
000 WWUS55 KCYS 050150 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 747 PM MDT MON JUL 4 2005 NEC033-050157- /O.EXP.KCYS.SV.W.0102.000000T0000Z-050705T0145Z/ CHEYENNE NE- 747 PM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND EASTERN CHEYENNE COUNTY EXPIRES AT 745 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR CENTRAL AND EASTERN CHEYENNE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT. NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM 10 MILES NORTH-NORTHEAST OF SIDNEY AT 738 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR CHEYENNE AND MORRILL COUNTIES IN THE PANHANDLE OF NEBRASKA. LAT...LON 4140 10313 4102 10323 4102 10268 4140 10265 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:25 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 3:25 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT MON JUL 4 2005 .SHORT TERM...PRIMARY CONCERN IS POTENTIAL FOR SEVERE CONVECTION THIS EVENING IN MOST OF THE WESTERN NEBRASKA PANHANDLE AND THE SOUTHEAST CORNER OF WY. PARAMETERS SUCH AS CAPE AND LIFTED INDEX VALUES SUPPORT SEVERE THUNDERSTORM WATCH IN THOSE AREAS THIS EVENING...WITH ACTIVITY DIMINISHING LATE TONIGHT. REPEAT PERFORMANCE IS POSSIBLE TUE WITH THE STANDARD SEVERE WEATHER PARAMETERS PROGGED TO AGAIN BE SUPPORTIVE OF AT LEAST SOME SEVERE WEATHER THEN TOO. ACTIVE WEATHER CURRENTLY ONGOING SO WILL KEEP DISCUSSION SHORT. .LONG TERM...FOR TUESDAY NIGHT THROUGH FRIDAY...RIDGE BUILDS IN WEDNESDAY WITH WEAK WESTERLY FLOW ALOFT. SFC SOUTHEAST RETURN FLOW CONTINUES OVER THE NE PANHANDLE WHERE SOME AFTERNOON CONVECTION MAY DEVELOP WEDNESDAY AFTERNOON/EVENING. HEIGHTS CONTINUE TO BUILD THURSDAY AND FRIDAY WITH THE DGEX BEING THE BULLISH ON PRECIP CHANCES FRIDAY AFTERNOON...PERHAPS DUE TO A MORE EASTERLY WIND COMPONENT AS COMPARED TO THE GFS. NEVERTHELESS....EXPECT ABOVE NORMAL TEMPS TO CONTINUE THROUGH THE END OF THE WEEK. DEMKO FRIDAY NIGHT THROUGH MONDAY...UPPER RIDGE WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND WITH WARM TEMPS AND LIMITED TSTM CHANCES. HARD TO NOT MENTION ANY TSTMS THIS TIME OF YEAR WITH MOUNTAINS INVOLVED BUT WILL LEAVE OUT EXCEPT FOR EARLIER SMALL CHANCE THAT WAS PUT IN FOR SUNDAY AFTERNOON/EVENING. 06Z DGEX LOOKS TOO STRONG ON ITS QPF SATURDAY AS IT DID FOR FRIDAY. JLH && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 4, 10:47 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT MON JUL 4 2005 NEZ001-003-019>021-054-055-WYZ067>070-051700- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NEZ002-WYZ059>066-051700- DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 4, 4:52 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 15 NNE CHEYENNE 41.35N 104.68W
07/04/2005 1.75 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCLocal storm report, Jul 4, 5:18 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 S ALBIN 41.36N 104.10W
07/04/2005 1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCSpecial weather statement, Jul 4, 5:47 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 547 PM MDT MON JUL 4 2005 WYZ067>068-050100- GOSHEN-PLATTE- 547 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 598 FOR THE FOLLOWING AREA... IN WYOMING THIS CANCELS 2 COUNTIES IN SOUTHEAST WYOMING GOSHEN... PLATTE... THIS INCLUDES THE CITIES OF...GUERNSEY... TORRINGTON AND WHEATLAND. NEZ001-003-019>021-054>055-WYZ066-069-050300- BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- LARAMIE RANGE-CHEYENNE FOOTHILLS- 547 PM MDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 598 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 1 COUNTY IN SOUTHEAST WYOMING LARAMIE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHEYENNE...GERING...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF AND SIDNEY. WEILAND
Local storm report, Jul 4, 6:14 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 10 NW KIMBALL 41.33N 103.80W
07/04/2005 0.75 INCH KIMBALL NE TRAINED SPOTTER
&&
MWEILANDLocal storm report, Jul 4, 6:24 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 24 N CHEYENNE 41.49N 104.79W
07/04/2005 0.88 INCH LARAMIE WY OTHER FEDERAL
&&
MWEILANDSpecial weather statement, Jul 4, 6:53 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 653 PM MDT MON JUL 4 2005 NEZ001-003-019>020-054-WYZ066-069-050200- BANNER-BOX BUTTE-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE RANGE- CHEYENNE FOOTHILLS- 653 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 598 FOR THE FOLLOWING AREA... IN NEBRASKA THIS CANCELS 5 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... KIMBALL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS CANCELS 1 COUNTY IN SOUTHEAST WYOMING LARAMIE... THIS INCLUDES THE CITIES OF...ALLIANCE...CHEYENNE...GERING... HARRISBURG...HARRISON...KIMBALL AND SCOTTSBLUFF. NEZ021-055-050300- CHEYENNE-MORRILL- 653 PM MDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 598 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE CHEYENNE... MORRILL... THIS INCLUDES THE CITIES OF...BAYARD...BRIDGEPORT AND SIDNEY. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 49 min |
| Jul 5, 3:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 48 min |
| Jul 5, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 54 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 56 min |
| Jul 5, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 61 min |
| Jul 5, 4:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 58 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 55 min |
| Jul 5, 5:00 PM MDT | Tornado Warning | CYS | Box Butte | 31 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 34 min |
| Jul 5, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.